Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 30, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Mar 16, 2021, 11:22 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2021, 11:22 PM EDT (03:22 UTC)
- Expired
- Mar 17, 2021, 3:56 AM EDT
- In force
- 5 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
367 WHUS71 KAKQ 170322 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1122 PM EDT Tue Mar 16 2021 ANZ658-170800- /O.NEW.KAKQ.SC.Y.0030.210317T0322Z-210317T0800Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 1122 PM EDT Tue Mar 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY... * WHAT...Northeast winds 10 to 15 kt, becoming north and seas 4 to 6 ft. * WHERE...Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 4 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
905 WHUS71 KAKQ 170756 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 356 AM EDT Wed Mar 17 2021 ANZ658-170900- /O.CAN.KAKQ.SC.Y.0030.000000T0000Z-210317T0800Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 356 AM EDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have dropped below 5 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 9:43 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 16, 9:43 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 943 PM EDT Tue Mar 16 2021 .SYNOPSIS... Weak high pressure builds in from the north later tonight into Wednesday. Another low pressure system will affect the area late Wednesday night into Thursday. A cold front sweeps across the area Thursday night into Friday as low pressure develops off the coast. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 945 PM EDT Tuesday... No significant changes to the forecast this evening as weak low pressure lingers near the North Carolina coast. Cool, moist, onshore flow continues across our local area leading to mainly overcast skies/low clouds, patchy fog, and drizzle. The area of low pressure will slowly drift off to the E through tonight into tomorrow morning. Temperatures will likely not budge much from current values due to the thick cloud cover and onshore flow, lows will be right around 40 for much of the area (low to mid 40s SE). && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... As of 345 PM EDT Tuesday... Weak high pres progged across the area Wed. With light NNE flow, not expecting much in the way of clrg. The stratus will be slow to lift into a SC deck during the aftrn. Some BINOVC/partial sun possible across the west late. Much milder with highs ranging from the lwr 50s along the ern shore to the lwr 60s west of I95. High pres moves off the coast Wed nite as low pres approaches from the sw. A warm front will apprch from the sw bringing WAA rain across the Piedmont to the Eastern Shore late Wed nite through midday Thursday. Thus, PoPs quickly ramp up after midnite Wed nite (high chc/likely) with high likely/cat PoPs Thurs morn. Lows Wed nite in the mid-upr 40s. The overall pattern becomes quite complex Thursday afternoon into Thursday night as the initial area of low pressure pushes across the mountains and into the Piedmont. The track of the triple point low and assctd warm front will be the main factor in determining the svr threat across the region. 16/12Z models have come in with a warm front lifting north into srn VA (ivof VA ST RT 460) as the triple pt low moves ene. Best instab shifts e from NC into sern VA/ne NC late Thurs aftrn/eve and this is where the highest threat for svr appears to be. That said, went ahead and added thunder farther north late Thurs aftrn/eve as a line of convection should move w-e across the area, expecially east of I95 and south of VA ST RT 360. There still some uncertainity of just how far north/west any convection gets as airmass shows somewhat of a residual wedge in areas nw of RIC. Addressed this in the HWO ith a lower confidence for any svr across the nrn half of the fa. Temps tricky Thurs. Highs range from arnd 60 north to the lwr 70s across ne NC. The low organizes off the coast Thurs nite with the trailing cold front crossing the area. Any thunder pushes offshore during the eve. Moisture remains in place (cat/likely PoPs) through the night as the upr lvl low apprchs. Lows in the 40s to near 50 se. Rain conts Fri as the upr lvl low pushes se. Meanwhile, strong CAA develops Fri as the pres gradient tightens behind the departing low and high pres to the nw. Upshot here will be for Fri's highs to be in the morning then falling in the aftrn. Some wet snow flakes may even mix in before the pcpn ends across the lwr Md ern shore and psbly northern neck. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... As of 345 PM EDT Tuesday... Canadian high pressure builds into the area Sat/Sun then settles along the Mid Atlantic coast Mon/Tue. Meanwhile, models show a trof along the sern coast erly next week. Dry thru the period with any pcpn remaining along/south of the Gulf Stream. Cold to start then a slow warming trend. Clearing/cold Fri nite. Lows mid 20s-mid 30s. Highs Sat from the mid 40s along the coast to lwr 50s along/west of I95. Lows Sat nite upr 20s-mid 30s. Highs Sun mid-upr 50s. Lows Sun nite in the 30s to near 40 sern beach areas. Highs Mon upr 50s-lwr 60s. Lows Mon nite upr 30s-mid 40s. Highs Tue mid-upr 60s, cooler at the beaches. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... As of 640 PM EDT Tuesday... IFR ceilings are expected to persist through tonight and tomorrow morning as low pressure lingers off the North Carolina coast. Areas of drizzle and fog will also continue across the region through the night, allowing for restricted visibilities. Model guidance continues to highlight SE VA and NE NC as the best potential for any visbilities of a mile or less later tonight. Ceilings will be slow to lift through the day due to light onshore flow. OUTLOOK: Another round of IFR and widespread flight restrictions is expected Wed night into Thurs as low pressure and associated frontal boundaries cross the area. CIGS may lift across the southeastern TAF sites Thurs afternoon but tstms are also possible ahead of the cold front Thurs afternoon/evening. Rain/fog continues into Fri as the upr level low crosses the area. A few wet snow flakes may mix in Fri afternoon at SBY before the precipitation ends. High pressure is expected to build in from the north this weekend. && .MARINE... As of 430 AM EDT Tuesday... High pressure is moving off NJ/NY coast as weak low pressure organizes over the eastern Carolinas. Winds across the local waters are generally out of the east and southeast, ~10 knots for the bay and northern coastal waters and 10 to 20 knots south of Cape Henry closer to the low pressure center. Waves are running 1-2 ft in the bay with seas 2-4 ft (highest S). Removed the SCA headlines from the southern coastal waters for this afternoon into tonight as the threat is confined to a small area out at 20nmi and confidence is not terribly high that the 5 ft seas threshold will be reached. Low pressure moves away from the coast tonight with winds turning to the north by sunrise and decreasing to 5-10 kt by early afternoon. Guidance suggests the potential for reduced visibility from fog late tonight. 2-3 ft waves in the bay tonight decrease to 1-2 ft on Wednesday with seas 3-4 ft. Flow turns southeasterly and increases to 15-20 kt Thursday ahead of the next system approaching from the west. Low pressure crosses the region Thursday night with an associated cold front expected to clear the southern waters by Friday morning. Guidance is quite bullish regarding the pressure gradient and cold advection behind the boundary on Friday with increasing potential for a period of Gale conditions Friday morning into early Saturday, especially for the northern and central coastal waters. High pressure looks to build in rather quickly on Saturday which should allow winds to relax considerably by Saturday afternoon. Waves build to 3-5 ft in the bay with 4-6 ft possible near the mouth Friday night. Seas increase to 7- 10 ft N and 8-11 ft S by Saturday morning and will take some time to diminish, remaining above 5 ft for the southern coastal waters into early next week. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MPR NEAR TERM...AJB/MPR SHORT TERM...MPR LONG TERM...MPR AVIATION...AJB MARINE...RHR
Hazardous weather outlook, Mar 16, 3:54 PM EDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 354 PM EDT Tue Mar 16 2021 NCZ012>017-030>032-102-172000- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck- 354 PM EDT Tue Mar 16 2021 This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a potential for severe thunderstorms Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday. VAZ065>068-079>090-092-093-095>098-513>516-518-520-523>525-172000- Mecklenburg-Lunenburg-Nottoway-Amelia-Brunswick-Dinwiddie- Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews- Greensville-Sussex-Surry-James City-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Eastern King William-Eastern King and Queen-York-Newport News- Hampton/Poquoson- 354 PM EDT Tue Mar 16 2021 This Hazardous Weather Outlook is for central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a conditional threat of severe thunderstorms Thursday afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday. MDZ021>025-VAZ048-060>062-064-069-075>078-099-100-509>512-517-519- 521-522-172000- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Powhatan- Westmoreland-Richmond-Northumberland-Lancaster-Accomack-Northampton- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western King William-Western King and Queen-Western Essex- Eastern Essex- 354 PM EDT Tue Mar 16 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:14 PM EDT | Gale Watch | AKQ | 14 hr | |
| Mar 17, 2:14 PM EDT | Small Craft Advisory | AKQ | 38 hr | |
| Mar 17, 5:43 PM EDT | Marine Dense Fog Advisory | AKQ | 19 hr |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.